Alert archive / Michigan / Beach Hazards Statements in 2014

Beach Hazards Statement 3, NWS Marquette, MI

September 5, 2014Alger County, Marquette County, Michigan

NWS Marquette, MI issued this beach hazards statement at Sep 5, 2014, 3:42 AM EDT for Alger County, Marquette County, Michigan. It took effect at Sep 5, 2014, 11:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2014, 3:42 AM EDT (07:42 UTC)
In effect from
Sep 5, 2014, 11:00 AM EDT
Expired
Sep 5, 2014, 9:00 PM EDT
In force
10 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Marquette County, MI

The radar

The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WHUS43 KMQT 050742
CFWMQT

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
342 AM EDT FRI SEP 5 2014

MIZ005-006-060100-
/O.NEW.KMQT.BH.S.0003.140905T1500Z-140906T0100Z/
MARQUETTE-ALGER-
INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH...
AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY...
AND ALONG PICTURED ROCKS
342 AM EDT FRI SEP 5 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE 
  EXPECTED ALONG THE LAKE SUPERIOR SHORELINE.

* STRONG RIP CURRENTS...EXPECTED.

* STRONG OUTLET CURRENTS...EXPECTED.

LOCATIONS/IMPACTS

FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE
PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE
AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND
MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. 

FOR MARQUETTE COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE
PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE
BAY NORTH OF PRESQUE ISLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED
AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS.  

DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR
MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE
STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. TO
LEARN ABOUT THE TYPES OF DANGEROUS CURRENTS ON THE GREAT LAKES...
VISIT HTTP://WWW.CRH.NOAA.GOV/MQT/?N=DANGEROUSCURRENTS

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...
HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL
LOWER CASE)

&&

$$

JLA

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 1:41 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Sep 5, 1:41 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
141 AM EDT FRI SEP 5 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 401 PM EDT THU SEP 4 2014

A VERY ACTIVE DAY ACROSS THE SOUTH-CENTRAL CWA. THE CONVECTIVE
COMPLEX ASSOCIATED WITH SVR WX AND FLOODING FROM IMT TO ESCANABA HAS
DISRUPTED THE OVERALL SYNOPTIC SETUP ACROSS THE UPPER GREAT
LAKES...MAKING THIS EVENINGS FORECAST CHALLENGING TO SAY THE LEAST.

A POTENT MID-LEVEL SHORTWAVE TROUGH OVER LAKE WINNIPEG IS PROGGED TO
LIFT ENE THROUGH TONIGHT...CROSSING JUST NORTH OF LAKE SUPERIOR
AROUND 12Z FRIDAY. WITH TODAYS CONVECTION...THE RESULTANT SYNOPTIC
SFC SET-UP IS JUST AN ABSOLUTE MESS. SFC OBS IN CONJUNCTION WITH
SATELLITE AND RADAR PLACE A DEVELOPING SFC LOW JUST NORTH OF GRAND
FORKS AT 19Z. A WARM FRONT...VERY MUCH DISRUPTED BY TODAYS
CONVECTION...LOOKS TO BE EXTENDING FROM A DECAYING LOW OVER SOUTHERN
MN...TO EAU CLAIRE...TO NEAR SHEBOYGAN. THE WESTERN PORTION OF THE
FRONT IS BEGINNING TO SURGE NORTHWARD BEHIND THE DEPARTING
CONVECTION...WITH NEW CONVECTION FORMING ALONG IT. SHORT-TERM MODEL
GUIDANCE SHOWS THIS CONVECTION EXPANDING NORTHEASTWARD WITH THE LOW
TO MID-LEVEL SYNOPTIC FLOW...WHICH APPEARS REASONABLE BASED OFF OF
THE BEHAVIOR OF EARLIER CONVECTION. THEN...A COLD FRONT WITH THE
FORMING LOW NEAR GRAND FORKS IS FORECAST TO PUSH ACROSS THE CWA
OVERNIGHT AND ASSIST ANY ONGOING CONVECTION.

OVERALL...THE IDEA OF MORE CONVECTION ALONG THE WARM FRONT THIS
EVENING LOOKS TO BE THE WAY TO GO AS MUCH OF THE ELEVATED
INSTABILITY THAT WAS FORECAST ACROSS NORTHERN MN AND WESTERN LAKE
SUPERIOR WAS BLOCKED BY PRIOR CONVECTION. STILL THINK A NOSE OF
HIGHER MLCAPES UP TO 2000 J/KG COULD WORK INTO THE WEST AND CENTRAL
CWA ALONG THE WI BORDER THIS EVENING...ESPECIALLY WITH
POST-CONVECTIVE CLEARING THIS AFTERNOON. THE CAP AROUND 750 HPA
REMAINS A CONCERN...AND MAY INHIBIT ANY WIDESPREAD CONVECTION
FARTHER NORTH AND ALONG THE COLD FRONT THIS EVENING. THOUGH...WITH
MID-LEVEL COOLING AHEAD OF THE SHORTWAVE...THE CAP SHOULD WEAKEN
ENOUGH TO ALLOW FOR SOME DEVELOPMENT ALONG THE COLD FRONT LATE
TONIGHT. HAVE DECIDED TO KEEP CHANCE POPS THROUGH TONIGHT GIVEN
UNCERTAINTY IN COVERAGE. COLD FRONT TIMING LOOKS TO BE SLOWER THAN
FIRST THOUGHT...WITH THE FRONT CLEARING IWD AROUND 06Z...IMT TO
MUNISING BY 12Z...AND THE FAR EASTERN CWA BY 15Z. HAVE THUS HELD ON
TO POPS JUST A BIT LONGER LATE TONIGHT INTO FRIDAY MORNING.

AS FOR SEVERE WX CHANCES...A MID-LEVEL SPEED MAX OF 70 TO 80 KTS
WILL PASS JUST NW OF THE CWA EARLY THIS EVENING AND SHOULD BE ENOUGH
TO INCREASE 0-6KM SHEAR TO AROUND 50 KTS ACROSS THE WEST. COMBINED
WITH THE AFOREMENTIONED INSTABILITY...STRONGER STORMS ARE STILL
POSSIBLE TONIGHT ALONG WI BORDER. THE MAIN CONCERN WOULD BE LARGER
HAIL AND A FEW STRONG WIND GUSTS WITH ANY SUSTAINED UPDRAFTS.
HOWEVER...OVERALL CHANCES HAVE DIMINISHED GREATLY FROM EARLIER TODAY.

FOCUS THEN SHIFTS TO THE EXPECTED BREEZY CONDITIONS BEHIND THE COLD
FRONT ON FRIDAY. HIGH PRESSURE IMPINGING ON A LINGERING SFC TROUGH
OVER LAKE SUPERIOR WILL INDUCE A GRADIENT FLOW CAPABLE OF 15 TO 20
KTS WINDS. LOW-LEVEL 6HR PRESSURE CHANGES OF 5-8 HPA AND AN
ISALLOBARIC PRESSURE GRADIENT ALIGNED WITH THE GRADIENT FLOW SHOULD
INCREASE SFC WINDS AT LEAST A FEW MORE KNOTS. HAVE INCREASE WINDS
ACROSS MUCH OF THE AREA THROUGH FRIDAY MORNING. WITH MIXING DEEP
ENOUGH TO TAP INTO A 40 TO 45KT WIND MAX AT 850HPA...WOULD EXPECT
QUITE GUSTY CONDITIONS ACROSS THE HIGHER TERRAIN ALONG LAKE
SUPERIOR. GUSTS UP TO 35 MPH ARE EXPECTED ACROSS THE KEWEENAW
THROUGH THE MORNING HOURS. CONTINUED DRYING AND A WEAKENING PRESSURE
GRADIENT WILL LEAD TO DIMINISHING WINDS AND CLEARING SKIES
THROUGHOUT THE AFTERNOON.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 357 PM EDT THU SEP 4 2014

NAM SHOWS A BROAD 500 MB TROUGH OVER THE NORTHERN PLAINS AND UPPER
GREAT LAKES 00Z SAT. THIS TROUGH MOVES THROUGH FRI NIGHT. LOOKS
QUIET THIS FORECAST PERIOD WITH A SHORTWAVE MOVING BY WELL NORTH OF
US FRI NIGHT AND SAT. WILL NOT MAKE TOO MANY CHANGES TO THE GOING
FORECAST FOR TEMPERATURES OR WEATHER.

IN THE EXTENDED...GFS AND ECMWF SHOW A BROAD 500 MB RIDGE ACROSS THE
SOUTHERN HALF OF THE U.S. WITH BROAD TROUGHING ACROSS THE NORTHERN
HALF OF THE U.S. 12Z MON. THERE IS A SHORTWAVE OVER THE NORTHERN
PLAINS 12Z MON. THIS SHORTWAVE MOVES INTO THE UPPER GREAT LAKES 12Z
TUE AND PASSES THROUGH THE AREA TUE NIGHT. MORE TROUGHING THEN SETS
UP TO THE WEST FOR THU AS THE UPPER PATTERN BECOMES MORE AMPLIFIED.
TEMPERATURES WILL COOL DOWN TO NEAR NORMAL FOR THIS FORECAST PERIOD.
WILL REMAIN DRY INTO MONDAY WITH A SFC FRONT AFFECTING THE AREA
THROUGH THU AND WILL KEEP IN SOME LOW CHANCE POPS FOR THIS FRONT.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 140 AM EDT FRI SEP 5 2014

A COLD FRONT CURRENTLY OVER WRN LAKE SUPERIOR/WRN UPPER MI WILL
SWEEP ACROSS THE AREA OVERNIGHT. BEHIND THE FRONT...VFR CONDITIONS
SHOULD PREVAIL AT KIWD/KCMX. AHEAD OF THE FRONT...SHRA/TSTMS HAVE
REDEVELOPED AND WILL AFFECT KSAW FOR THE NEXT FEW HRS. AFTER THE
PCPN ENDS AND BEFORE THE COLD FRONT ARRIVES...MVFR CIGS...POSSIBLY
IFR...WILL LIKELY DEVELOP AT KSAW. GUSTY W TO NW WINDS ARE EXPECTED
AT ALL TERMINALS TODAY...WITH HIGHER GUSTS TO AROUND 30KT AT KCMX. A
PERIOD OF MVFR CIGS ALSO APPEARS LIKELY AT KIWD/KCMX FOR AT LEAST
SEVERAL HRS IN THE MORNING TO MID AFTN AS AREA OF LOWER LEVEL
MOISTURE NOW IN NW MN AND ADJACENT MANITOBA/ONTARIO SWINGS ACROSS
THE UPPER LAKES. DOWNSLOPE NATURE OF THE WIND SHOULD WORK AGAINST
MVFR CIGS AT KSAW.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 357 PM EDT THU SEP 4 2014

ONGOING SEICHE ON LAKE SUPERIOR FROM THUNDERSTORMS TODAY WILL
CONTINUE TONIGHT WITH FLUCTUATIONS IN WATER LEVELS OF 1 TO 2 FEET
CONTINUING THIS EVENING. IT WILL TAKE A WHILE TO DAMPEN OUT AND
PROBABLY WILL CONTINUE FOR SEVERAL DAYS. A COLD FRONT MOVING EAST
ACROSS LAKE SUPERIOR TONIGHT WILL BRING GUSTY WESTERLY WINDS TO
30KTS FRIDAY WITH A FEW GALE FORCE GUSTS ACROSS CENTRAL LAKE
SUPERIOR. STRONGER WINDS AGAIN ARRIVE TUE NIGHT WITH EAST WINDS UP
TO 25 KNOTS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KLUBER
LONG TERM...07
AVIATION...ROLFSON
MARINE...07
Hazardous weather outlook, Sep 4, 4:04 PM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
404 PM EDT THU SEP 4 2014

MIZ001>007-009>014-084-085-051200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
404 PM EDT THU SEP 4 2014 /304 PM CDT THU SEP 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE EARLY THIS EVENING ACROSS
WESTERN UPPER MICHIGAN...AND LATER THIS EVENING ACROSS CENTRAL UPPER
MICHIGAN. THERE IS A POTENTIAL THAT A FEW STORMS COULD BE STRONG TO
SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.

AN ONGOING SEICHE ON LAKE SUPERIOR WILL CONTINUE TONIGHT ALONG THE
LAKE SUPERIOR SHORELINE. SEE THE LATEST COASTAL FLOOD WARNING FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO
SUBMIT SEVERE WEATHER REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK
PAGE...OR ON TWITTER.

LSZ162-240>251-263>267-051200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
404 PM EDT THU SEP 4 2014 /304 PM CDT THU SEP 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME THUNDERSTORMS THIS
EVENING COULD BE STRONG.

AN ONGOING SEICHE ON LAKE SUPERIOR WILL CONTINUE TONIGHT ALONG THE
LAKE SUPERIOR SHORELINE. SEE THE LATEST COASTAL FLOOD WARNING FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW WESTERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE FRIDAY
ACROSS CENTRAL LAKE SUPERIOR.

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO
SUBMIT SEVERE WEATHER REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK
PAGE...OR ON TWITTER.

LMZ221-248-250-051200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
404 PM EDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME THUNDERSTORMS COULD PRODUCE
LARGE HAIL AND STRONG WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO
SUBMIT SEVERE WEATHER REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK
PAGE...OR ON TWITTER.

07

In the hours before

Special weather statement, Sep 5, 1:33 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1233 AM CDT FRI SEP 5 2014

MIZ012-050600-
MENOMINEE-
1233 AM CDT FRI SEP 5 2014

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 100 AM CDT...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MENOMINEE TO 19 MILES WEST OF MENOMINEE. THESE STORMS WERE MOVING
EAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BIRCH CREEK...
  MENOMINEE...

VERY HEAVY RAINFALL WILL CAUSE BRIEF RUNOFF PROBLEMS AND PONDING OF
WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

ROLFSON

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 12:52 AM EDTAreal Flood AdvisoryMQTMenominee5 hr
Sep 5, 3:29 AM EDTSevere Thunderstorm WarningMQTMenominee33 min
Sep 5, 3:36 AM EDTSpecial Marine WarningMQT54 min
Sep 5, 3:50 AM EDTSmall Craft AdvisoryMQT4 hr

Nearby

Beach Hazards Statements in Michigan, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.